Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 20, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 22, 2004, 2:17 PM MDT for Cheyenne County, Morrill County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2004, 2:17 PM MDT (20:17 UTC)
- Expired
- May 22, 2004, 3:00 PM MDT
- In force
- 43 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
Counties Cheyenne County, NE, Morrill County, NE
The radar
The Cheyenne radar (KCYS), 170 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 1:00 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2107 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
168 WUUS55 KCYS 222017 SVRCYS NEC033-123-222100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 217 PM MDT SAT MAY 22 2004 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA SOUTHEASTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 300 PM MDT * AT 214 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 17 MILES SOUTH OF BROADWATER...OR ABOUT 19 MILES NORTHEAST OF SIDNEY...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN CHEYENNE COUNTY AT 230 PM MDT RURAL SOUTHEASTERN MORRILL COUNTY AT 230 PM MDT LAT...LON 4137 10293 4136 10265 4164 10267 4164 10293 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:30 AM MDT, 10 hours 47 minutes earlier.
Area forecast discussion, May 22, 3:30 AM MDT, 10 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 330 AM MDT SAT MAY 22 2004 .SHORT TERM...TSTM COVERAGE AND STRENGTH ARE PRIMARY CHALLENGES. SHORTWAVE TROF MOVES ACROSS THE CWA TODAY. IMPRESSIVE OMEGA INDICATED ON 700-500 MB AND 500-300 MB LAYER PRODUCTS AROUND MIDDAY WITH SHARP LOW/MID LEVEL THETA-E RIDGE AXIS DEVELOPING ACROSS OUR ERN HALF OF THE ZONES WITH STRONG POSITIVE THETA-E ADVECTION. BOTH ETA/GFS SUGGEST A TSTM CLUSTER DEVELOPING LATE MORNING/EARLY AFTERNOON ACROSS FAR SERN WY/WRN NEB THEN PROPAGATING INTO CNTRL NEB. WITH DECENT LOW/MID LEVEL MOISTURE AND S/WV LIFT...ISOLD-WDLY SCATTERED TSTMS LOOK LIKE A GOOD BET ACROSS THE WRN HALF OF THE CWA WITH MORE NUMEROUS TSTMS ACROSS THE EAST. PER CONVECTIVE PARAMETERS...SOME STORMS MAY BE SEVERE OVER FAR SERN WY AND THE WRN NEB PNHDL FROM AROUND MIDDAY THRU EARLY EVENING. TONIGHT...TSTM CHANCES DWINDLE QUICKLY AS WAKE SUBSIDENCE TAKES PLACE BEHIND THE EXPECTED TSTM CLUSTER. HIGHEST POPS ACROSS THE ERN ZONES...PRIMARLY IN THE EVENING...WHERE LOW/MID LEVEL MOISTURE (INSTABILITY) WILL BE DEEPER. SPC DAY 1 OUTLOOK LOOKS REASONABLE. -RUBIN .LONG TERM...SUN AND BYND...NEXT UPR TROF MOVG ENE ACRS ID INTO MT SUN/SUN NGT. WINDY AND MOSTLY DRY ON SUN...WITH SOME SHWRS DVLPG SUN NGT ALONG/BHND FNTL BAND OVER MAINLY NRN/WRN SXNS. DECENT CDFNT DRIVES THRU THE REGION LATE SUN NGT INTO MON...HAVE LOWERED MAXS ON MON ABOUT 5-8 DEGS AS COOLER AIR POURS IN. SOME UPSLOPE MSTR/SHWRS DVLP MON AFTN INTO MON NGT SE SXNS. THERE MAY BE ENUF LINGERING MSTR IN SE FLOW TUE NGT/WED FOR SOME SHWRS...ESPECIALLY WITH PIECE OF NEXT UPR TROF SHEARING EWD ACRS MT TUE NGT. STILL LOOKS DRY AND WARMER FOR WED INTO FRI...00Z GFS IS DIFFERENT THAN PRVS RUNS AND ALSO NOT IN LINE WITH ECMWF/UKMET AS IT IS BRINGING THE SW U.S. UPR LOW MUCH FASTER EWD. HAVE OPTED (LIKE MOST OTHER OFFICES ARND US) TO HOLD ONTO SOLUTION FROM 21/00Z GFS RUN. ECMWF/UKMET DO SHOW A WEAKENING UPR SYSTEM LIFTG MORE NE ACRS ID/UT/WRN WY BY FRI...SO WE MAY END UP NEEDING SOME POPS FOR FRI/SAT. .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE.
Hazardous weather outlook, May 22, 10:26 AM MDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1026 AM MDT SAT MAY 22 2004 NEZ001>003-019>021-054-055-WYZ059>070-231130- BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN- KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-NORTH CARBON- NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX- SNOWY RANGE-SOUTHWEST CARBON- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS... KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY... TORRINGTON AND WHEATLAND 1026 AM MDT SAT MAY 22 2004 .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO EARLY EVENING ACROSS MUCH OF THE AREA. THE STORMS WILL BE MORE NUMEROUS IN FAR EASTERN WYOMING INTO THE NEBRASKA PANHANDLE. A FEW OF THE STORMS IN THE CENTRAL NEBRASKA PANHANDLE MAY BECOME STRONG WITH HEAVY RAIN AND HAIL THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SOME WEAK THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY AND MONDAY...WITH JUST SOME SHOWERS AROUND ON TUESDAY. DRY AND WARMER WEATHER RETURNS FOR WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MAINLY IN THE CENTRAL NEBRASKA PANHANDLE THIS AFTERNOON.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:53 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 32 min |
| May 22, 3:09 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 36 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.